Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 6, 2016, 10:33 PM EDT for Fayette County, Washington County, Westmoreland County, Pennsylvania. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2016, 10:33 PM EDT (02:33 UTC)
- Expired
- Jun 6, 2016, 11:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Fayette County, PA, Washington County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 56 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:54 PM EDT | TSTM WND DMG | 4 Nw Scottdale, PA | LARGE TREE BLOCKING ROAD NEAR INTERSECTION OF SRT AND MANNS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
459
WUUS51 KPBZ 070233
SVRPBZ
PAC051-125-129-070300-
/O.NEW.KPBZ.SV.W.0024.160607T0233Z-160607T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 PM EDT MON JUN 6 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
EAST CENTRAL WASHINGTON COUNTY IN SOUTHWESTERN PENNSYLVANIA...
SOUTHWESTERN WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 1100 PM EDT
* AT 1032 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BENTLEYVILLE...OR 11 MILES SOUTH OF GASTONVILLE...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
MONESSEN...CALIFORNIA...DONORA...SCOTTDALE...CHARLEROI...
WEST NEWTON...BENTLEYVILLE...PERRYOPOLIS...NORTH BELLE VERNON...
WICKERHAM MANOR-FISHER...NORTH CHARLEROI...SPEERS...BELLE VERNON...
ELLSWORTH...LYNNWOOD-PRICEDALE...ROSCOE...EVERSON...FAYETTE CITY...
NEWELL AND ALLENPORT.
THIS INCLUDES INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 31
AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4006 7998 4014 8008 4024 7966 4005 7955
TIME...MOT...LOC 0232Z 253DEG 26KT 4010 7996
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
323
WWUS51 KPBZ 070248
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1048 PM EDT MON JUN 6 2016
PAC125-070257-
/O.CAN.KPBZ.SV.W.0024.000000T0000Z-160607T0300Z/
WASHINGTON PA-
1048 PM EDT MON JUN 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4006 7971 4006 7988 4007 7988 4007 7990
4008 7990 4008 7986 4009 7984 4011 7985
4013 7989 4016 7990 4016 7986 4017 7985
4019 7986 4024 7966 4005 7955
TIME...MOT...LOC 0247Z 253DEG 26KT 4013 7982
$$
PAC051-129-070300-
/O.CON.KPBZ.SV.W.0024.000000T0000Z-160607T0300Z/
FAYETTE PA-WESTMORELAND PA-
1048 PM EDT MON JUN 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHWESTERN FAYETTE AND SOUTHWESTERN WESTMORELAND COUNTIES...
AT 1047 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DONORA...OR
13 MILES SOUTHEAST OF GASTONVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
MONESSEN...DONORA...SCOTTDALE...CHARLEROI...WEST NEWTON...
PERRYOPOLIS...NORTH BELLE VERNON...SPEERS...BELLE VERNON...
LYNNWOOD-PRICEDALE...ROSCOE...EVERSON...FAYETTE CITY...NEWELL...
ALLENPORT...STOCKDALE...SMITHTON...DUNLEVY...ELCO AND COAL CENTER.
THIS INCLUDES INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 41
AND 55.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4006 7971 4006 7988 4007 7988 4007 7990
4008 7990 4008 7986 4009 7984 4011 7985
4013 7989 4016 7990 4016 7986 4017 7985
4019 7986 4024 7966 4005 7955
TIME...MOT...LOC 0247Z 253DEG 26KT 4013 7982
HAIL...0.88IN
WIND...60MPH
$$319
WWUS51 KPBZ 070301
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1101 PM EDT MON JUN 6 2016
PAC051-129-070310-
/O.EXP.KPBZ.SV.W.0024.000000T0000Z-160607T0300Z/
FAYETTE PA-WESTMORELAND PA-
1101 PM EDT MON JUN 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAYETTE AND
SOUTHWESTERN WESTMORELAND COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE OVERNIGHT WHICH COULD RESULT IN LOCALIZED
FLOODING.
LAT...LON 4006 7971 4006 7988 4007 7988 4007 7990
4008 7990 4008 7986 4009 7984 4011 7985
4013 7989 4016 7990 4016 7986 4017 7985
4019 7986 4024 7966 4005 7955
TIME...MOT...LOC 0256Z 253DEG 26KT 4013 7982
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:58 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 6, 8:58 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 858 PM EDT MON JUN 6 2016 .SYNOPSIS... Cooler weather is forecast through the middle of the week...before we warm back above normal by week's end. Showers and storms are in the forecast for this weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A cluster of showers and thunderstorms continue to move through the region. Rainfall amounts were modest /0.75" in less than an hour/ despite a nearly 20F dewpoint depression. With the loss of daytime heating most of the storms will weaken. Any severe weather threat the remainder of the night is very low. Activity will really subside after 4z when the upper level support resides to our east. No changes to current forecast. Previous discussion below... Showers and thunderstorms are becoming more numerous as the pocket of cool air aloft associated with the mid level disturbance gets closer. The peak time frame of coverage will be from 22z through 00z. The center of the mid level dcva crosses around 0z so if showers and storms get organized in western Ohio and southeast lower Michigan then we can not rule out the threat of a severe thunderstorm given the steep low level lapse rates this evening. Storms should remain between the Mason Dixon line and Interstate 80 /just south of where the strongest storms tracked last night/. This is along a west to east axis of enhanced low level convergence and plume of higher moisture. Categorical and likely numbers look good for the evening hours before they fall back to chance during the overnight hours. Clouds will hang around for most of the night as soundings and time heights illustrate higher relative humidity in the h8-h7 layer until 12z. Thus...we are looking for upper 50s to lower lower 60s to be common...which is a few degrees above our normal value of lower to mid 50s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Upper trough will maintain its presence over the eastern CONUS through Wednesday, finally lifting northeastward by late Thursday. Shortwaves diving through the base of this trough and strong cold advection will support rounds of showers and some thunderstorms on Tuesday. Most of this will be diurnally driven but, model guidance does time a more potent shortwave for late Tuesday, which may keep shower chances in the forecast until midday Wednesday. A ridge of high pressure starts to slide eastward over the Ohio valley by late Wednesday, ending the chance for rain and clearing skies out. With continuous cold northwest flow and cloud cover in place, expect temperatures to be below seasonal averages, with most locations unlikely to see 70 on Wednesday. The ridge will help to warm locations back to near normal by Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Models in overall agreement ridge building on the front range of the Rockies with a shortwave racing southeast on front side of ridge later thursday night into Friday. Went with chance pops with this system for now. Temperatures will be warming through the period with mid level heights rising, but continued hard to time shortwaves will be moving southeast ahead of the ridge. This keeps chance pops into Saturday night using a modified superblend. Temperatures look to remain above average for the weekend into early next week. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... High confidence cloud forecast...however confidence drops in the coverage of showers and storms through 3z...afterwards a return to high confidence. Scattered showers and isolated storms will be common through 1z before we are on the backside of the mid level upper air system. Coverage of precipitation will decrease overnight before picking back up Tuesday afternoon. Again...not enough confidence to go with any other than VCSH in the terminals. winds will be from the west - southwest around 10kts. .OUTLOOK /TUESDAY THROUGH SATURDAY/... Tuesday...scattered showers | MVFR Wednesday and Thursday...VFR Friday and Saturday...Possible showers and storms | MVFR && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && Synopsis...98 Near Term...98 Aviation...98
Hazardous weather outlook, Jun 6, 3:15 PM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT MON JUN 6 2016 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>511-071915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- 315 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOMING INCREASINGLY LIKELY BY THIS EVENING. LOCALIZED DAMAGING THUNDERSTORM WIND GUSTS AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ512>514-071915- GARRETT-EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 315 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 34
In the hours before
Special weather statement, Jun 6, 6:02 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 602 PM EDT MON JUN 6 2016 PAZ013-014-020-062245- LAWRENCE-BUTLER-BEAVER- 602 PM EDT MON JUN 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAVER...CENTRAL BUTLER AND SOUTHEASTERN LAWRENCE COUNTIES... AT 601 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELLWOOD CITY... OR NEAR NEW CASTLE...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW CASTLE...BUTLER...ELLWOOD CITY...HOMEACRE-LYNDORA... SHANOR-NORTHVUE...MERIDIAN...MEADOWOOD...OAK HILLS...OAKWOOD... NEW CASTLE NORTHWEST...BIG BEAVER...NEW BEAVER...NIXON...ELLPORT... PROSPECT...CHICORA...HARMONY...KOPPEL...EAST BUTLER AND WAMPUM. THIS INCLUDES THE FOLLOWING HIGHWAYS... PENNSYLVANIA TURNPIKE NEAR MILE MARKER 9. INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 87 AND 103. INTERSTATE 376 IN PENNSYLVANIA NEAR MILE MARKER 13. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PITTSBURGH. LAT...LON 4084 8039 4102 8039 4102 7972 4075 7974 TIME...MOT...LOC 2201Z 270DEG 34KT 4093 8030
Local storm report, Jun 6, 7:25 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
725 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 SW BACON 40.20N 81.79W
06/06/2016 COSHOCTON OH 911 CALL CENTER
2 TREES DOWN IN LAFAYETTE TOWNSHIP
&&
EVENT NUMBER PBZ1601586
24Local storm report, Jun 6, 8:06 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
806 PM EDT MON JUN 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 3 WNW WEST LIBERTY 40.18N 80.65W
06/06/2016 M48 MPH OHIO WV ASOS
.
&&
NWS PITTSBURGH PA
IRIS SYSTEMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:51 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 4 hr |
| Jun 6, 9:58 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 12 min |
| Jun 6, 10:09 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 36 min |
| Jun 7, 2:01 PM EDT | Special Weather Statement | PBZ | Allegheny | 29 min |
| Jun 7, 2:31 PM EDT | Special Weather Statement | PBZ | Allegheny | 29 min |
| Jun 7, 2:41 PM EDT | Special Weather Statement | PBZ | Westmoreland | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.